Missouri, 2005

Damaging Wind in Missouri, June 27, 2005

June 27, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 2:38 PM CST, 57 minutes earlier.

Area forecast discussion, Jun 27, 2:38 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT MON JUN 27 2005

.DISCUSSION...

SHORT TERM FORECAST CONCERN WILL BE POPS ACROSS THE AREA TONIGHT.
MODIFYING THE SGF SOUNDING FOR CURRENT CONDITIONS...MLCAPES ACROSS
THE AREA ARE AROUND 2500 J/KG WITH NO CAPPING INVERSION. MEANWHILE AN
UPPER LEVEL LOW IS TRACKING NORTHWARD ACROSS WESTERN PORTIONS OF
TENNESSEE AND KENTUCKY. SCATTERED CONVECTION HAS DEVELOPED ALONG THE
PERIPHERY OF THIS LOW ACROSS GENERALLY THE EASTERN HALF OF THE
FORECAST AREA.  WILL GO WITH SCATTERED WORDING IN THE ZONES THROUGH
THIS EVENING GENERALLY ALONG AND EAST OF A SPRINGFIELD TO OSAGE
BEACH LINE...WITH POSSIBLY AN ISOLATED STORM FURTHER TO THE WEST.
WITH WEAK VERTICAL WIND FIELDS...STORM MOVEMENT WILL BE
SLOW...INCREASING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND MINOR
STREET FLOODING.  SMALL HAIL AND WIND GUSTS APPROACHING 50 MPH ARE ALSO
POSSIBLE WITH THE STRONGEST STORMS.

A CONVECTIVE COMPLEX MAY DEVELOP ACROSS THE NORTHERN PLAINS TONIGHT
AS GOOD 850MB MOISTURE TRANSPORT IMPINGES ON A SURFACE BOUNDARY. IN
ADDITION...CORFIDI VECTORS BRING THE COMPLEX SOUTHWARD TOWARDS THE OZARKS.
THE REMNANTS OF THIS SYSTEM MAY REFIRE CONVECTION DURING THE DAY
TUESDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.  WITH THIS IN
MIND...KEPT LOW (20 TO 30 POPS) IN THE GRIDS TO THE NORTHEAST OF
SPRINGFIELD.

WEDNESDAY LOOKS TO BE QUITE HOT AND HUMID ACROSS THE FORECAST
AREA...AS NAM 850MB TEMPERATURES INCREASE TO AROUND 26 DEG C ACROSS
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.  HIGHS IN THE UPPER 90S
TO POSSIBLY 100 DEGREES ARE LIKELY WEST AND NORTH OF THE OZARK
PLATEAU. WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...HEAT INDEX
VALUES OF 100 TO 106 WILL BE POSSIBLE.

IN THE EXTENDED...THE GFS AND ECMWF ARE SIMILAR WITH TRACKING THE
MAIN UPPER LEVEL SHORTWAVE ENERGY FROM THE NORTHERN PLAINS WEDNESDAY
NIGHT INTO THE UPPER MISSISSIPPI VALLEY BY THURSDAY EVENING.  THE
GFS DRAGS THE ASSOCIATED COLD FRONT INTO THE FAR NORTHWEST COUNTIES
TOWARD 12Z THURSDAY...WHILE THE NAM AND ECMWF ARE BIT SLOWER WITH THE
FRONTAL PASSAGE.  HAVE 30 POPS GOING FOR THURSDAY...AND WILL HOLD
OFF ON RAISING THEM MUCH AS THE BEST UPPER ENERGY WILL WELL TO THE
NORTH AND LOW-LEVEL MOISTURE CONVERGENCE LOOKS TO BE WEAK ALONG THE
BOUNDARY.  IF THE NAM IS CORRECT...THE FRONT WILL BE SLOW TO MAKE IT
THROUGH THE ENTIRE AREA DURING THE DAY.  WITH THIS IN MIND...BUMPED
UP HIGHS THURSDAY AFTERNOON ACROSS THE SOUTHERN THIRD OF THE
FORECAST AREA WHERE MID TO POSSIBLY UPPER 90S MAY LINGER.

KEPT LOW POPS THROUGH IN THROUGH FRIDAY NIGHT...AS THE BOUNDARY MAY
STALL NOT TOO FAR SOUTH OF THE FORECAST AREA.  SOME CONVECTION IS
POSSIBLE ACROSS FAR SOUTHERN MISSOURI FRIDAY NIGHT IF THE NOCTURNAL
LOW LEVEL JET INTERACTS WITH THIS BOUNDARY.

SAW

&&

.AVIATION...
MVFR CONDITIONS DUE TO HAZE AND LIGHT WINDS WILL CONTINUE INTO THE
OVERNIGHT HOURS AS THE LOW LEVEL MOISTURE REMAINS IN PLACE UNDER
HIGH PRESSURE. ISOLATED THUNDERSTORMS...GENERALLY SOUTH AND EAST OF
INTERSTATE 44 ARE POSSIBLE WITH TROPICAL AIRMASS OVER THE
AREA...THUS HAVE PLACED VCTS IN SGF TAF UNTIL 03Z. SOME SHOWERS MAY
AFFECT AREAS ALONG AND JUST WEST OF I-44 SO HAVE VCSH IN THE JLN TAF
UNTIL 02Z. TUESDAY WILL SEE SOME IMPROVEMENT AS NEAR SURFACE
MOISTURE MIXES OUT A LITTLE BRINGING BETTER VISIBILITIES TO REGION.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 27, 12:00 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUN 27 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH
    CLOUD TO GROUND LIGHTNING...
    TORRENTIAL RAINFALL...
    HAIL UP TO THE SIZE OF PENNIES...
    AND DOWNDRAFT WINDS UP TO 50 MPH.

  AREAS AFFECTED AND TIMING:

  GENERALLY SOUTH AND EAST OF A GREENFIELD TO OSAGE BEACH LINE THIS
  AFTERNOON AND EVENING.

  DISCUSSION:

  WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
  TODAY AS INSTABILITY INCREASES WITH DAYTIME HEATING.  THE GREATER
  COVERAGE OF THUNDERSTORMS WILL LIKELY BE ACROSS EASTERN
  PORTIONS OF THE OUTLOOK AREA...AS THIS REGION WILL BE UNDER THE
  INFLUENCE OF AN UPPER LEVEL LOW CURRENTLY TRACKING TOWARD THE OHIO
  RIVER VALLEY.

  THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
  DOWNDRAFTS APPROACHING SEVERE LIMITS UP TO 50 MPH AND HAIL UP TO
  THE SIZE OF PENNIES.  ALONG WITH THE STRONG WINDS AND HAIL...WEAK
  WIND FIELDS ALOFT WILL KEEP STORM MOTIONS SLOW AND PROVIDE FOR THE
  POTENTIAL OF ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD
  OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ADDITIONAL WIDELY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE
  TUESDAY AFTERNOON MAINLY ACROSS EASTERN PORTIONS OF THE OUTLOOK
  AREA. A FEW STRONG STORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE
  WEATHER IS NOT EXPECTED.

  HOT AND HUMID CONDITIONS WILL DEVELOP ON WEDNESDAY AHEAD OF AN
  APPROACHING COLD FRONT.  TEMPERATURES ON WEDNESDAY SHOULD REACH
  THE MID TO UPPER 90S WITH AFTERNOON HEAT INDICES OF 100 TO 107
  POSSIBLE.

  A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY AND WILL
  PROVIDE ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH A
  CHANCE OF THUNDERSTORMS. THUNDERSTORM CHANCES ASSOCIATED WITH THIS
  FRONT WILL CONTINUE THROUGH FRIDAY...WITH THE BETTER CHANCES
  ACROSS FAR SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THE STRONGEST STORMS...SPOTTER
  ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW/LINDENBERG

In the hours before

Special weather statement, Jun 27, 1:10 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT MON JUN 27 2005

MOZ090-271945-
GREENE-
210 PM CDT MON JUN 27 2005

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE COUNTY UNTIL 245
PM CDT...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STRAFFORD...OR 9 MILES NORTHEAST OF
SPRINGFIELD...AND DRIFTING NORTHEAST AT 5 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IZZI
Special weather statement, Jun 27, 2:16 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT MON JUN 27 2005

MOZ082-092-272040-
TEXAS-WRIGHT-
316 PM CDT MON JUN 27 2005

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWEST TEXAS AND
EXTREME SOUTHEAST WRIGHT COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...OR 23 MILES SOUTHWEST OF
HOUSTON. THIS STORM WAS NEARLY STATIONARY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

IZZI
Special weather statement, Jun 27, 3:22 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT MON JUN 27 2005

MOZ092-272200-
WRIGHT-
422 PM CDT MON JUN 27 2005

...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT COUNTY UNTIL 500 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HARTVILLE...OR 24 MILES
SOUTH OF LEBANON...AND MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DSA
Special weather statement, Jun 27, 3:35 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT MON JUN 27 2005

MOZ095-096-104-272230-
CHRISTIAN-DOUGLAS-TANEY-
435 PM CDT MON JUN 27 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...DOUGLAS AND TANEY
COUNTIES UNTIL 530 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN DOUGLAS AND NORTHEAST
TANEY COUNTIES. THE STRONGEST THUNDERSTORM WAS 10 MILES SOUTHWEST OF
AVA...AND MOVING SOUTH AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

DSA

The radar

The Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Taney

When
June 27, 3:35 PM CST
Where
Taney County, Bradleyville
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.783, -92.900

Trees were downed from thunderstorm wind gusts near the intersection of Highways 125 and 76.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456156.